New York, 2004Flood in New York, May 25 to 27, 2004
May 25 to 27, 2004 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 24, 9:20 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, May 24, 9:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT MON MAY 24 2004
DISCUSSION...TRW DEPARTING SE PTN...SLGT CHC N AND W. AREAS OF
LATER. NO CHANGES BEYOND TONIGHT PERIOD.
400 PM AFD...
UPDATED...SEVERE THUNDERSTORM WATCH ENTIRE COUNTY WARNING AREA UNTIL
9 PM.
.DISC...ROUNDS OF THUNDERSTORMS KEEP COMING. ALY COUNTY WARNING AREA
IN SLIGHT RISK WITH SPC DAY 1 (12Z/24TH-12Z/25TH). DAY 2
(12/25TH-12Z/26TH) GENERAL OUTLOOK WITH SLIGHT RISK JUST TO OUR
WEST. DAY 3 (12Z/26TH-12Z/27TH) SLIGHT RISK MOST OF AREA. ATMOSPHERE
CONTINUES TO BE MOIST AND VOLATILE.
MODEL DIFFERENCES ARE HANDLING THE DEVELOPMENT OF IMPULSES AND THEIR
INTERACTION WITH FRONTAL ZONE. WILL FAVOR THE SLIGHTLY STRONGER GFS
WITH SURFACE WAVE EXPECTED TO LIFT TOWARD UPPER MID WEST OVERNIGHT
AND TUESDAY MORNING GIVEN THE STRONGER INITIALIZATION OF ASSOCIATED
SHORT WAVE OVER THE CENTRAL HIGH PLAINS.
THIS AFTERNOON/EVENING...ANOTHER ROUND OF THUNDERSTORMS...SEVERE
POSSIBLE. WILL BE IN WARM SECTOR AS WARM FRONT FINALLY MOVING TO
NORTH. THE MAIN UPPER TROUGH...SURFACE LOW AND COLD/OCCLUDED FRONT
WILL MOVE ACROSS NEW YORK INTO NEW ENGLAND. MID LEVEL FLOW STRONG
WITH 50-60 KT. PRIMARILY THREAT DAMAGING WIND THREAT. ALSO...STEEP
LAPSE RATES WILL ALSO FAVOR A HAIL THREAT. MAY NEED REST OF TODAY OR
THROUGH EARLY THIS EVENING PERIOD TO HANDLE CONVECTION.
LATE TONIGHT AND TUESDAY...AFTER FRONT MOVES THROUGH AND CONVECTION
MOVES OFF WITH IT WEAK RIDGING BUILDS IN BRIEFLY.
TUESDAY NIGHT INTO WEDNESDAY...FRONTAL BOUNDARY WHICH WILL PASS
THROUGH TONIGHT WITH STALL TO OUR SOUTH THEN RETURN NORTH AS A WARM
FRONT TUESDAY NIGHT. MAIN LOW WILL MOVE ACROSS EASTERN CANADA.
HOWEVER...ENERGY/LOW EJECTS FROM SOUTHERN PLAINS SYSTEM AND MOVE
ACROSS OHIO VALLEY TRIGGERING MORE CONVECTION BEST CHANCES WILL BE
WEDNESDAY MORNING.
LONG TERM...FOLLOWED HPC GUIDANCE.
.AVIATION...VFR TO MVFR CONDITIONS EARLY THIS AFTERNOON IMPROVING AT
ALL VFR. MVFR WILL OCCUR WITH CONVECTION WITH POSSIBLE IFR LATE THIS
AFTERNOON AND EVENING. ONCE CONVECTION MOVES OUT MVFR WITH FOG AND
SCT STRATUS EXPECTED.
.HYDROLOGY...VERY HEAVY RAINS ASSOCIATED WITH CONVECTION AND ALREADY
WET CONDITIONS HAS PRODUCED SOME FLOODING ACROSS AREA. SEE FLOOD
STATEMENTS (FLSALY) FOR DETAILS ON MOHAWK...MATTAWEE AND SACANDAGA
RIVERS. MORE HEAVY RAINS WITH CONVECTION LATER TODAY BUT STORMS
SHOULD MOVE QUICKLY ENOUGH.
.ALY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT...CTZ001-013-
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015.
Hazardous weather outlook, May 24, 4:06 AM EST, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
506 AM EDT MON MAY 24 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN ADDITIONAL
CONCERN IS FLASH FLOODING. BECAUSE SOME AREAS FROM THE MOHAWK VALLEY
NORTHWARD INTO THE ADIRONDACKS AND EAST TO LAKE GEORGE HAD HEAVY
RAINFALL SUNDAY NIGHT...THESE AREAS HAVE THE GREATEST THREAT OF FLASH
FLOODING TODAY.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER
SERVICE...FOR FURTHER DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE
WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA
YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT
AREA.
In the hours before
Local storm report, May 24, 6:19 PM EST, 5 hours 41 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0719PM MON MAY 24 2004
#1 0000001 000
FHIF WLSR APTS
00152 FILE 28 HIGHLAND FALLS PO NY0352400 MAY 24-04
TO APB
ROUTE 9W IS CLOSED IN FORT MONTGOMERY DUE TO A SERIOUS
PI MVA. AWAITING ACCIDENT RECONSTRUCTION TEAM
TRAFFIC IS BEING REROUTED THROUGH MONTGOMERY ROAD BACK TO ROUTE 9W
UNKNOWN ESTIMATED TIME FOR ROAD TO BE REOPENED.
AUTH CHIEF PETER MILLER BORRA/1916
CHIEF JOHN WHIFFEN TOWN OF HIGHLANDS POLICE NY0355800
OPER - BORRA,GINAMARIE 1918Local storm report, May 24, 8:27 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
927 PM EDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL GREAT BARRINGTON 42.19N 73.36W
05/24/2004 0.75 INCH BERKSHIRE MA BROADCAST MEDIA
0755 PM FLASH FLOOD 4 SSE BAKERTOWN 43.35N 74.10W
05/24/2004 SARATOGA NY TRAINED SPOTTER
TOWN OF PROVIDENCE. 10 INCHES OF WATER ON CLARK ROAD.
0745 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/24/2004 BERKSHIRE MA TRAINED SPOTTER
WIRES BLOWN DOWN.
0740 PM FLASH FLOOD EASTON 42.99N 73.55W
05/24/2004 WASHINGTON NY TRAINED SPOTTER
BROOKS OUT OF BANKS.
0740 PM TSTM WND DMG EASTON 42.99N 73.55W
05/24/2004 WASHINGTON NY TRAINED SPOTTER
TREES UPROOTED.
0725 PM HAIL GREENPORT CENTER 42.24N 73.76W
05/24/2004 0.88 INCH COLUMBIA NY TRAINED SPOTTER
0720 PM HEAVY RAIN GREENFIELD CENTER 43.13N 73.85W
05/24/2004 0.00 INCH SARATOGA NY TRAINED SPOTTER
2.6 INCHES OF RAIN IN 20 MINUTES.
0715 PM HAIL RICHMONDVILLE 42.63N 74.56W
05/24/2004 1.25 INCH SCHOHARIE NY TRAINED SPOTTER
0715 PM HAIL BENNINGTON 42.87N 73.19W
05/24/2004 0.88 INCH BENNINGTON VT TRAINED SPOTTER
0710 PM HAIL 4 SSE ACRA 42.26N 74.03W
05/24/2004 0.75 INCH GREENE NY TRAINED SPOTTER
0658 PM FLASH FLOOD MALTA RIDGE 43.01N 73.79W
05/24/2004 SARATOGA NY TRAINED SPOTTER
ROUTE 9 FLOODED BY HIGH POINT.
0649 PM HAIL 1 S BUSKIRK 42.94N 73.43W
05/24/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
HAIL 2 INCHES DEEP.
0637 PM HAIL EASTON 42.99N 73.55W
05/24/2004 1.00 INCH WASHINGTON NY TRAINED SPOTTER
0633 PM HAIL STILLWATER 42.95N 73.64W
05/24/2004 1.00 INCH SARATOGA NY TRAINED SPOTTER
HAIL 2 TO 3 INCHES DEEP ON BLIZZARD ROAD.
0630 PM HAIL AMSTERDAM 42.94N 74.19W
05/24/2004 1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0628 PM HAIL 2 NNW BATCHELLERVILLE 43.24N 74.10W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
0623 PM HAIL GLEN 42.89N 74.35W
05/24/2004 1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0618 PM HAIL MALTA 42.97N 73.79W
05/24/2004 1.00 INCH SARATOGA NY TRAINED SPOTTER
0618 PM HAIL SARATOGA LAKE 43.03N 73.74W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
0616 PM HAIL NORTH GREENBUSH 42.67N 73.66W
05/24/2004 0.75 INCH RENSSELAER NY TRAINED SPOTTER
0612 PM HAIL EAST GREENBUSH 42.59N 73.70W
05/24/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND.
0611 PM HAIL PITTSFIELD 42.45N 73.26W
05/24/2004 0.88 INCH BERKSHIRE MA TRAINED SPOTTER
0605 PM TSTM WND DMG ROUND LAKE 42.94N 73.80W
05/24/2004 SARATOGA NY TRAINED SPOTTER
TREES AND POWER LINES DOWN ON EASTLINE ROAD.
0602 PM HAIL MALTA 42.97N 73.79W
05/24/2004 0.88 INCH SARATOGA NY TRAINED SPOTTER
HAIL AT ROUTE 67 AND EXIT 12 OF NORTHWAY.
0600 PM HAIL BALLSTON SPA 43.01N 73.85W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
HAIL ON MIDDLELINE ROAD.
0557 PM TSTM WND DMG DORLOO 42.71N 74.62W
05/24/2004 SCHOHARIE NY TRAINED SPOTTER
TREES DOWN.
0545 PM HAIL 4 W AWOSTING 41.67N 74.36W
05/24/2004 0.75 INCH ULSTER NY TRAINED SPOTTER
0536 PM HAIL DOLGEVILLE 43.10N 74.77W
05/24/2004 0.75 INCH HERKIMER NY TRAINED SPOTTER
0523 PM HAIL NIVERVILLE 42.45N 73.65W
05/24/2004 0.75 INCH COLUMBIA NY TRAINED SPOTTER
0518 PM HAIL JOHNSTOWN 43.01N 74.37W
05/24/2004 1.00 INCH FULTON NY TRAINED SPOTTER
HAIL ON COUNTY ROUTE 101.
0515 PM HAIL SALT POINT 41.81N 73.79W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0510 PM HAIL CAROGA LAKE 43.14N 74.48W
05/24/2004 0.88 INCH FULTON NY TRAINED SPOTTER
0510 PM HAIL COXSACKIE 42.36N 73.81W
05/24/2004 0.75 INCH GREENE NY TRAINED SPOTTER
0458 PM HAIL POUGHKEEPSIE 41.70N 73.92W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0450 PM HAIL 1 ENE CANAJOHARIE 42.91N 74.55W
05/24/2004 0.75 INCH MONTGOMERY NY TRAINED SPOTTER
0445 PM HAIL NEW PALTZ 41.75N 74.08W
05/24/2004 1.00 INCH ULSTER NY TRAINED SPOTTER
0430 PM HAIL 4 W AWOSTING 41.67N 74.36W
05/24/2004 1.00 INCH ULSTER NY TRAINED SPOTTER
HAIL COVERED GROUND.
0418 PM FLASH FLOOD ILION 43.01N 75.04W
05/24/2004 HERKIMER NY TRAINED SPOTTER
ACME ROAD BETWEEN ILLION AND FRANKFORD.
0417 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
HAIL COVERED GROUND.
0417 PM TSTM WND DMG HERKIMER 43.03N 74.99W
05/24/2004 HERKIMER NY TRAINED SPOTTER
TREES DOWN.
0405 PM HAIL SOUTH ILION 43.00N 75.05W
05/24/2004 1.00 INCH HERKIMER NY TRAINED SPOTTER
0402 PM HAIL HERKIMER 43.03N 74.99W
05/24/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0400 PM HAIL WAPPINGERS FALLS 41.60N 73.92W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0400 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 1.75 INCH HERKIMER NY BROADCAST MEDIA
0400 PM HAIL NORTH ILION 43.02N 75.03W
05/24/2004 1.75 INCH HERKIMER NY TRAINED SPOTTER
0400 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 1.75 INCH HERKIMER NY TRAINED SPOTTER
&&
IA/ROLocal storm report, May 24, 8:36 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ALBANY NY
936 PM EDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL GREAT BARRINGTON 42.19N 73.36W
05/24/2004 0.75 INCH BERKSHIRE MA BROADCAST MEDIA
0755 PM FLASH FLOOD 4 SSE BAKERTOWN 43.35N 74.10W
05/24/2004 SARATOGA NY TRAINED SPOTTER
TOWN OF PROVIDENCE. 10 INCHES OF WATER ON CLARK ROAD.
0745 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/24/2004 BERKSHIRE MA TRAINED SPOTTER
WIRES BLOWN DOWN.
0740 PM FLASH FLOOD EASTON 42.99N 73.55W
05/24/2004 WASHINGTON NY TRAINED SPOTTER
BROOKS OUT OF BANKS.
0740 PM TSTM WND DMG EASTON 42.99N 73.55W
05/24/2004 WASHINGTON NY TRAINED SPOTTER
TREES UPROOTED.
0725 PM HAIL GREENPORT CENTER 42.24N 73.76W
05/24/2004 0.88 INCH COLUMBIA NY TRAINED SPOTTER
0720 PM HEAVY RAIN GREENFIELD CENTER 43.13N 73.85W
05/24/2004 2.60 INCH SARATOGA NY TRAINED SPOTTER
2.6 INCHES OF RAIN IN 20 MINUTES.
0715 PM HAIL RICHMONDVILLE 42.63N 74.56W
05/24/2004 1.25 INCH SCHOHARIE NY TRAINED SPOTTER
0715 PM HAIL BENNINGTON 42.87N 73.19W
05/24/2004 0.88 INCH BENNINGTON VT TRAINED SPOTTER
0710 PM HAIL 4 SSE ACRA 42.26N 74.03W
05/24/2004 0.75 INCH GREENE NY TRAINED SPOTTER
0658 PM FLASH FLOOD MALTA RIDGE 43.01N 73.79W
05/24/2004 SARATOGA NY TRAINED SPOTTER
ROUTE 9 FLOODED BY HIGH POINT.
0649 PM HAIL 1 S BUSKIRK 42.94N 73.43W
05/24/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
HAIL 2 INCHES DEEP.
0637 PM HAIL EASTON 42.99N 73.55W
05/24/2004 1.00 INCH WASHINGTON NY TRAINED SPOTTER
0633 PM HAIL STILLWATER 42.95N 73.64W
05/24/2004 1.00 INCH SARATOGA NY TRAINED SPOTTER
HAIL 2 TO 3 INCHES DEEP ON BLIZZARD ROAD.
0630 PM HAIL AMSTERDAM 42.94N 74.19W
05/24/2004 1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0628 PM HAIL 2 NNW BATCHELLERVILLE 43.24N 74.10W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
0623 PM HAIL GLEN 42.89N 74.35W
05/24/2004 1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0618 PM HAIL MALTA 42.97N 73.79W
05/24/2004 1.00 INCH SARATOGA NY TRAINED SPOTTER
0618 PM HAIL SARATOGA LAKE 43.03N 73.74W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
0616 PM HAIL NORTH GREENBUSH 42.67N 73.66W
05/24/2004 0.75 INCH RENSSELAER NY TRAINED SPOTTER
0612 PM HAIL EAST GREENBUSH 42.59N 73.70W
05/24/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND.
0611 PM HAIL PITTSFIELD 42.45N 73.26W
05/24/2004 0.88 INCH BERKSHIRE MA TRAINED SPOTTER
0605 PM TSTM WND DMG ROUND LAKE 42.94N 73.80W
05/24/2004 SARATOGA NY TRAINED SPOTTER
TREES AND POWER LINES DOWN ON EASTLINE ROAD.
0602 PM HAIL MALTA 42.97N 73.79W
05/24/2004 0.88 INCH SARATOGA NY TRAINED SPOTTER
HAIL AT ROUTE 67 AND EXIT 12 OF NORTHWAY.
0600 PM HAIL BALLSTON SPA 43.01N 73.85W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
HAIL ON MIDDLELINE ROAD.
0557 PM TSTM WND DMG DORLOO 42.71N 74.62W
05/24/2004 SCHOHARIE NY TRAINED SPOTTER
TREES DOWN.
0545 PM HAIL 4 W AWOSTING 41.67N 74.36W
05/24/2004 0.75 INCH ULSTER NY TRAINED SPOTTER
0536 PM HAIL DOLGEVILLE 43.10N 74.77W
05/24/2004 0.75 INCH HERKIMER NY TRAINED SPOTTER
0523 PM HAIL NIVERVILLE 42.45N 73.65W
05/24/2004 0.75 INCH COLUMBIA NY TRAINED SPOTTER
0518 PM HAIL JOHNSTOWN 43.01N 74.37W
05/24/2004 1.00 INCH FULTON NY TRAINED SPOTTER
HAIL ON COUNTY ROUTE 101.
0515 PM HAIL SALT POINT 41.81N 73.79W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0510 PM HAIL CAROGA LAKE 43.14N 74.48W
05/24/2004 0.88 INCH FULTON NY TRAINED SPOTTER
0510 PM HAIL COXSACKIE 42.36N 73.81W
05/24/2004 0.75 INCH GREENE NY TRAINED SPOTTER
0458 PM HAIL POUGHKEEPSIE 41.70N 73.92W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0450 PM HAIL 1 ENE CANAJOHARIE 42.91N 74.55W
05/24/2004 0.75 INCH MONTGOMERY NY TRAINED SPOTTER
0445 PM HAIL NEW PALTZ 41.75N 74.08W
05/24/2004 1.00 INCH ULSTER NY TRAINED SPOTTER
0430 PM HAIL 4 W AWOSTING 41.67N 74.36W
05/24/2004 1.00 INCH ULSTER NY TRAINED SPOTTER
HAIL COVERED GROUND.
0418 PM FLASH FLOOD ILION 43.01N 75.04W
05/24/2004 HERKIMER NY TRAINED SPOTTER
ACME ROAD BETWEEN ILLION AND FRANKFORD.
0417 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
HAIL COVERED GROUND.
0417 PM TSTM WND DMG HERKIMER 43.03N 74.99W
05/24/2004 HERKIMER NY TRAINED SPOTTER
TREES DOWN.
0405 PM HAIL SOUTH ILION 43.00N 75.05W
05/24/2004 1.00 INCH HERKIMER NY TRAINED SPOTTER
0402 PM HAIL HERKIMER 43.03N 74.99W
05/24/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0400 PM HAIL WAPPINGERS FALLS 41.60N 73.92W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0400 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 1.75 INCH HERKIMER NY BROADCAST MEDIA
0400 PM HAIL NORTH ILION 43.02N 75.03W
05/24/2004 1.75 INCH HERKIMER NY TRAINED SPOTTER
0400 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 1.75 INCH HERKIMER NY TRAINED SPOTTER
&&
CORRECTED HEAVY RAINFALL ENTRY FOR GREENFIELD CENTER SARATOGA COUNTY
AT 7:20 PM.
IA/ROLocal storm report, May 24, 8:42 PM EST, 3 hours 18 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0941PM MON MAY 24 2004
#2 0000002 000
DWAT WLSR APTS
01928 FILE 28 SP WATERTOWN NY1220100 MAY 24-04
TO APB - ATTN JEFFERSON CO POLICE AGENCIES
* * * * * ROAD CLOSING * * * * * * ROAD CLOSING * * * * * * * * *
COUNTY ROUTE 190 IN THE VICINITY OF THE WHITE RD - T/PAMELIA - JEFFERSON COUNTY
CLOSED DUE TO ROLLOVER CAR / PEDESTRIAN ACCIDENT -
AUTH SGT ROBERT J SIMPSON LAWRENCE 9:40 PM
OPER - LAWRENCE,MARTHA L 2141
Local storm report, May 24, 9:00 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL GREAT BARRINGTON 42.19N 73.36W
05/24/2004 0.75 INCH BERKSHIRE MA BROADCAST MEDIA
0755 PM FLASH FLOOD 4 SSE BAKERTOWN 43.35N 74.10W
05/24/2004 SARATOGA NY TRAINED SPOTTER
TOWN OF PROVIDENCE. 10 INCHES OF WATER ON CLARK ROAD.
0745 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/24/2004 BERKSHIRE MA TRAINED SPOTTER
WIRES BLOWN DOWN.
0740 PM FLASH FLOOD EASTON 42.99N 73.55W
05/24/2004 WASHINGTON NY TRAINED SPOTTER
BROOKS OUT OF BANKS.
0740 PM TSTM WND DMG EASTON 42.99N 73.55W
05/24/2004 WASHINGTON NY TRAINED SPOTTER
TREES UPROOTED.
0725 PM HAIL GREENPORT CENTER 42.24N 73.76W
05/24/2004 0.88 INCH COLUMBIA NY TRAINED SPOTTER
0720 PM HEAVY RAIN GREENFIELD CENTER 43.13N 73.85W
05/24/2004 2.60 INCH SARATOGA NY TRAINED SPOTTER
2.6 INCHES OF RAIN IN 20 MINUTES.
0715 PM HAIL RICHMONDVILLE 42.63N 74.56W
05/24/2004 1.25 INCH SCHOHARIE NY TRAINED SPOTTER
0715 PM HAIL BENNINGTON 42.87N 73.19W
05/24/2004 0.88 INCH BENNINGTON VT TRAINED SPOTTER
0710 PM HAIL 4 SSE ACRA 42.26N 74.03W
05/24/2004 0.75 INCH GREENE NY TRAINED SPOTTER
0658 PM FLASH FLOOD MALTA RIDGE 43.01N 73.79W
05/24/2004 SARATOGA NY TRAINED SPOTTER
ROUTE 9 FLOODED BY HIGH POINT.
0649 PM HAIL 1 S BUSKIRK 42.94N 73.43W
05/24/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
HAIL 2 INCHES DEEP.
0637 PM HAIL EASTON 42.99N 73.55W
05/24/2004 1.00 INCH WASHINGTON NY TRAINED SPOTTER
0633 PM HAIL STILLWATER 42.95N 73.64W
05/24/2004 1.00 INCH SARATOGA NY TRAINED SPOTTER
HAIL 2 TO 3 INCHES DEEP ON BLIZZARD ROAD.
0630 PM HAIL AMSTERDAM 42.94N 74.19W
05/24/2004 1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0628 PM HAIL 2 NNW BATCHELLERVILLE 43.24N 74.10W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
0623 PM HAIL GLEN 42.89N 74.35W
05/24/2004 1.00 INCH MONTGOMERY NY TRAINED SPOTTER
0618 PM HAIL MALTA 42.97N 73.79W
05/24/2004 1.00 INCH SARATOGA NY TRAINED SPOTTER
0618 PM HAIL SARATOGA LAKE 43.03N 73.74W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
0616 PM HAIL NORTH GREENBUSH 42.67N 73.66W
05/24/2004 0.75 INCH RENSSELAER NY TRAINED SPOTTER
0612 PM HAIL EAST GREENBUSH 42.59N 73.70W
05/24/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND.
0611 PM HAIL PITTSFIELD 42.45N 73.26W
05/24/2004 0.88 INCH BERKSHIRE MA TRAINED SPOTTER
0605 PM TSTM WND DMG ROUND LAKE 42.94N 73.80W
05/24/2004 SARATOGA NY TRAINED SPOTTER
TREES AND POWER LINES DOWN ON EASTLINE ROAD.
0602 PM HAIL MALTA 42.97N 73.79W
05/24/2004 0.88 INCH SARATOGA NY TRAINED SPOTTER
HAIL AT ROUTE 67 AND EXIT 12 OF NORTHWAY.
0600 PM HAIL BALLSTON SPA 43.01N 73.85W
05/24/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
HAIL ON MIDDLELINE ROAD.
0557 PM TSTM WND DMG DORLOO 42.71N 74.62W
05/24/2004 SCHOHARIE NY TRAINED SPOTTER
TREES DOWN.
0545 PM HAIL 4 W AWOSTING 41.67N 74.36W
05/24/2004 0.75 INCH ULSTER NY TRAINED SPOTTER
0536 PM HAIL DOLGEVILLE 43.10N 74.77W
05/24/2004 0.75 INCH HERKIMER NY TRAINED SPOTTER
0523 PM HAIL NIVERVILLE 42.45N 73.65W
05/24/2004 0.75 INCH COLUMBIA NY TRAINED SPOTTER
0518 PM HAIL JOHNSTOWN 43.01N 74.37W
05/24/2004 1.00 INCH FULTON NY TRAINED SPOTTER
HAIL ON COUNTY ROUTE 101.
0515 PM HAIL SALT POINT 41.81N 73.79W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0510 PM HAIL CAROGA LAKE 43.14N 74.48W
05/24/2004 0.88 INCH FULTON NY TRAINED SPOTTER
0510 PM HAIL COXSACKIE 42.36N 73.81W
05/24/2004 0.75 INCH GREENE NY TRAINED SPOTTER
0458 PM HAIL POUGHKEEPSIE 41.70N 73.92W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0450 PM HAIL 1 ENE CANAJOHARIE 42.91N 74.55W
05/24/2004 0.75 INCH MONTGOMERY NY TRAINED SPOTTER
0445 PM HAIL NEW PALTZ 41.75N 74.08W
05/24/2004 1.00 INCH ULSTER NY TRAINED SPOTTER
0430 PM HAIL 4 W AWOSTING 41.67N 74.36W
05/24/2004 1.00 INCH ULSTER NY TRAINED SPOTTER
HAIL COVERED GROUND.
0418 PM FLASH FLOOD ILION 43.01N 75.04W
05/24/2004 HERKIMER NY TRAINED SPOTTER
ACME ROAD BETWEEN ILLION AND FRANKFORD.
0417 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
HAIL COVERED GROUND.
0417 PM TSTM WND DMG HERKIMER 43.03N 74.99W
05/24/2004 HERKIMER NY TRAINED SPOTTER
TREES DOWN.
0405 PM HAIL SOUTH ILION 43.00N 75.05W
05/24/2004 1.00 INCH HERKIMER NY TRAINED SPOTTER
0402 PM HAIL HERKIMER 43.03N 74.99W
05/24/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0400 PM HAIL WAPPINGERS FALLS 41.60N 73.92W
05/24/2004 0.88 INCH DUTCHESS NY TRAINED SPOTTER
0400 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 1.75 INCH HERKIMER NY BROADCAST MEDIA
0400 PM HAIL NORTH ILION 43.02N 75.03W
05/24/2004 1.75 INCH HERKIMER NY TRAINED SPOTTER
0400 PM HAIL FRANKFORT 43.04N 75.07W
05/24/2004 1.75 INCH HERKIMER NY TRAINED SPOTTER
0905 PM HAIL SAUGERTIES 42.07N 73.95W
05/24/2004 0.88 INCH ULSTER NY TRAINED SPOTTER
OBSERVED ON ROUTE 212 BETWEEN SAUGERTIES AND WOODSTOCK.
&&
IA/ROLocal storm report, May 24, 9:26 PM EST, 2 hours 34 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
1025PM MON MAY 24 2004
#1 0000001 000
FHIF WLSR APTS
00153 FILE 28 HIGHLAND FALLS PO NY0352400 MAY 24-04
TO APB
ROAD REOPENED ROAD REOPENED
ROUTE 9W IS NOW OPEN RECONSTRUCTION IS COMPLETE
AUTH CHIEF PETER MILLER BORRA/2223HRS
CHIEF JOHN WHIFFEN TOWN OF HIGHLANDS POLICE NY0355800
OPER - BORRA,GINAMARIE 2225Flood, Southern Herkimer
- When
- May 25, 12:00 AM EST to May 27, 10:24 AM EST
- Where
- Southern Herkimer forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
The Mohawk River exceeded its flood stage of 403.0'; cresting at 405.10' at 19:00 EST on 05/25/04 at the gage in Utica.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, May 25, 2004$3.5 million · F2 · 1 event
- Damaging Wind in West Virginia, May 25, 20041 death · $15,000 · 52 kt wind · 1 event
- Tornadoes and Hail in Maryland, May 25, 2004$1.5 million · F1 · 19 events
- Hail and Damaging Winds in Missouri, May 25, 2004$1.2 million · 1.75 in hail · 20 events
- Flash Flooding and Flooding in Indiana, May 25 to 26, 2004$1.1 million · 5 events
- Flash Flood in Virginia, May 25, 2004$500,000 · 1 event
- Flood in Wisconsin, May 25 to 31, 2004$500,000 · 1 event
- Hail and Damaging Wind in Missouri, May 25, 2004$350,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flood in Texas, May 25, 2004$135,000 · F0 · 9 events
- Tornado and Hail in Virginia, May 25, 2004$134,000 · F0 · 9 events
- Damaging Winds in Indiana, May 25, 2004$153,000 · 96 kt wind · 3 events
- Hail in Missouri, May 25, 2004$150,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401326.